Alert archive / California / Wind Advisories in 2020
Wind Advisory 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 8, 2020, 12:11 AM PST for Los Angeles County, California. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2020, 12:11 AM PST (08:11 UTC)
- Expired
- Jan 10, 2020, 3:00 AM PST
- In force
- 51 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS76 KLOX 080811 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1211 AM PST Wed Jan 8 2020 CAZ039-082330- /O.NEW.KLOX.WI.Y.0003.200108T0811Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1211 AM PST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast below passes and canyons west of the airport mainly near Gaviota. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Rorke
7 follow-up statements
058 WWUS76 KLOX 081957 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1157 AM PST Wed Jan 8 2020 CAZ053-054-091130- /O.EXA.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1157 AM PST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-091130- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1157 AM PST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Santa Barbara County South Coast below passes and canyons west of the airport mainly near Gaviota. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MW
690 WWUS76 KLOX 090111 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 511 PM PST Wed Jan 8 2020 CAZ052-091100- /O.EXA.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 511 PM PST Wed Jan 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph, except isolated gusts to 60 mph at times near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-091100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 511 PM PST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph, except isolated gusts up to 60 mph at times near Montecito Hills. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-091100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 511 PM PST Wed Jan 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph, except isolated gusts up to 60 mph near Whitaker Peak. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
712 WWUS76 KLOX 091032 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 232 AM PST Thu Jan 9 2020 CAZ059-100015- /O.EXB.KLOX.WI.Y.0003.200109T2000Z-200110T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 232 AM PST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Antelope Valley. Winds strongest in the western portion. * WHEN...From noon today to 8 PM PST this evening. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-100015- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 232 AM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph, except isolated gusts up to 60 mph at times near Montecito Hills. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-100015- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 232 AM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph, except isolated gusts up to 60 mph near Whitaker Peak. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-100015- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 232 AM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 50 mph, except isolated gusts to 60 mph at times near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ asr
695 WWUS76 KLOX 092328 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 328 PM PST Thu Jan 9 2020 CAZ039-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 328 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts to 50 mph. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 328 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 328 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-100400- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 328 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Antelope Valley. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
870 WWUS76 KLOX 100101 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 501 PM PST Thu Jan 9 2020 CAZ088-547-100600- /O.EXB.KLOX.WI.Y.0003.000000T0000Z-200110T0600Z/ Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 501 PM PST Thu Jan 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to 40 mph. * WHERE...Santa Clarita Valley and northern/western portions of San Fernando Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Interstates 5 and 405, as well as highways 14 and 118. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-100915- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 501 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph, except isolated gusts up to 60 mph near Montecito Hills. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons and foothills. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-100915- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 501 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 55 mph, except isolated gusts up to 60 mph near Whitaker Peak. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-100915- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 501 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph, except isolated gusts to 60 mph near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ059-100400- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 501 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...Antelope Valley. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds western portions of the Antelope Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
030 WWUS76 KLOX 100402 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 802 PM PST Thu Jan 9 2020 CAZ059-100515- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-200110T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 802 PM PST Thu Jan 9 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels this evening. $$ CAZ039-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 802 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph, except isolated gusts up to 60 mph near Montecito Hills. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons and foothills. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 802 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 55 mph, except isolated gusts up to 60 mph near Whitaker Peak. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 802 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph, except isolated gusts to 60 mph near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ088-547-100600- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T0600Z/ Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 802 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to 40 mph. * WHERE...Santa Clarita Valley and northern/western portions of San Fernando Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Interstates 5 and 405, as well as highways 14 and 118. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
537 WWUS76 KLOX 100603 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1003 PM PST Thu Jan 9 2020 CAZ088-547-100715- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-200110T0600Z/ Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 1003 PM PST Thu Jan 9 2020 ...WIND ADVISORY HAS EXPIRED... Winds have begun to diminish some, allowing for the wind advisory to expire. $$ CAZ039-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 1003 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts to 50 mph, except isolated gusts up to 60 mph near Montecito Hills. * WHERE...Santa Barbara County South Coast, mainly below passes and canyons and foothills. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles, including Highways 101, 154, and 192. * ADDITIONAL DETAILS...Strongest winds in the Gaviota/Refugio areas and in the hills above Montecito. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1003 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 35 mph with gusts up to 55 mph, except isolated gusts up to 60 mph near Whitaker Peak. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds make driving difficult, especially for high profile vehicles along Interstate 5. * ADDITIONAL DETAILS...Strongest winds in and around the Interstate 5 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ052-101100- /O.CON.KLOX.WI.Y.0003.000000T0000Z-200110T1100Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1003 PM PST Thu Jan 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph, except isolated gusts to 60 mph near Montecito Hills. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PST Friday. * IMPACTS...Gusty winds will make driving difficult including Highway 154, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds in the Santa Ynez mountains and adjacent foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:36 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 7, 10:36 PM PST, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1036 PM PST Tue Jan 7 2020
.SYNOPSIS...07/820 PM.
There is a chance of light showers on Thursday and another chance
late Saturday through Sunday. Otherwise, conditions will be fair
and dry with temperatures trending cooler through the week.
&&
.SHORT TERM (TUE-FRI)...07/812 PM.
***UPDATE***
There were some low clouds moving into parts of the Central Coast
this evening which should expand some overnight. Otherwise, fair
skies with some hi clouds were noted over the region. Later
tonight it looks like some low clouds may develop along the L.A.
County coast, and low clouds should move into the northern SLO
County interior vlys. Overall, through, skies should remain
mostly clear with some hi clouds at times.
Northerly gradients across SBA County this evening (e.g., -3.2 mb
SBA-SMX at 03Z) were helping to generate some northerly canyon
winds especially west of Goleta, where some gusts up to 38 mph
were observed at the Refugio RAWS. Winds will continue in this
area for a while tonight, but should remain mostly sub-advisory.
***From Previous Discussion***
Today ended up being not all that much cooler than yesterday as
onshore gradient trends have been slow to kick in. However, that
will only serve to make the cooling trend tomorrow all that more
dramatic as most areas will now drop at least 10 degrees from
today's highs and some as much as 15. A trough moving into the Pac
NW today will drop southeast through the Great Basin following the
inside slider path that all the systems the last two weeks have
taken. And like before little to no precip expected from this one.
We'll see an increase in northerly winds again across western
SB/SLO Counties as early as this evening with possibly some
isolated advisory level gusts near the Gaviota area on Highway
101. Otherwise the main impact will be to increase onshore flow
and cool temps quite a bit Wednesday. Likely some areas of low
clouds across the SLO interior and srn LA County.
A second trough will quickly follow Wed night into Thu. This one
appears to have a little more westerly trajectory, enough to bring
some light precip Thursday north of Pt Conception and the
interior areas bordering the Kern County line from southeast SLO
County through the Grapevine. This will be another low snow level
event with snow possible down to around 3500', however amounts are
probably too light to create much impacts, even along I5 through
the Grapevine. Northwest flow will likely be too strong to allow
precip to fall south of Pt Conception.
Northerly winds will increase Wed night, likely reaching advisory
levels in srn SB County and possibly the I5 corridor.
Then sunny on Friday with near normal temps as weak upper level
ridging develops between troughs.
.LONG TERM (SAT-TUE)...07/159 PM.
Models continue to favor the same upper level pattern through at
least the middle of next week which isn't favorable for rain
locally. There are at least three troughs that will pass through
the west coast during this time but the ridge over the eastern
Pacific will likely nudge them just far enough to the north and
east to limit any precip chances here. There are some ensemble
solutions that do spit out some light precip across northern areas
and near the Grapevine, mainly late Saturday and again next
Wednesday.
Models do agree that a light to sometimes moderate northerly
gradient will continue through that time causing periods of gusty
winds that may reach advisory levels at times. Temperatures are
expected to run a few degrees below normal through the period.
&&
.AVIATION...08/0630Z.
At 0530Z at KLAX, the marine was 600 ft deep. The top of the
inversion was at 1400 ft with a temp of 18 deg C.
Good confidence in all TAFs xcp KSMO, KLAX and KLGB where there is
a 30 percent chc of no cigs.
KLAX...Moderate confidence in TAF. There is a 30 percent chc of no
cigs. If cigs do form They could arrive as early as 10Z and
dissipate as late as 18Z. Good confidence that any east wind
component that forms will be under 7 kt.
KBUR...High Confidence in TAF.
&&
.MARINE...07/756 PM.
Outer Waters...Good confidence in Small Craft Advisory (SCA)
level winds through tonight. A Gale Warning has been issued for
increased winds early Wednesday morning continuing through
Thursday morning for the two southern zones (PZZ670-673). A SCA
will likely continue across the northern zone (PZZ670) through
late Thursday night.
Inner Waters N of Point Sal...High confidence that winds and seas
will remain below SCA level through Wednesday morning. Moderate
confidence in SCA winds returning late Wednesday afternoon or
evening and lasting through Thursday.
Inner Waters S of Point Conception...High confidence that winds
and seas will remain below SCA level through this evening.
Moderate confidence in SCA winds returning across the western
portion of the Santa Barbara Channel Wednesday afternoon, lasting
through Thursday where SCA will become more widespread over the
entire Channel and NW portion of the southern zone PZZ655.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PST Friday for zone
670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Wednesday for
zones 673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 AM Wednesday to 9 AM PST
Thursday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
Gusty northerly winds possible at times, mainly in the mountains
and south coast of Santa Barbara County.
&&
PUBLIC...MW/Sirard
AVIATION...Rorke
MARINE...Sweet/Sirard
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 11:23 PM PST | Gale Watch | LOX | 15 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.